MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-12
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id (lot: unknown); product id ped3-027-550-16 (b708159).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure, an unruptured saccular aneurysm located in the ophthalmic internal carotid artery with a maximum diameter of 5.1 millimeters and a neck diameter of 4.0 millimeters was being treated.The patient had severe vessel tortuosity.The pipeline embolization device (ped2-475-12) failed to open in the distal section and became stuck in the phenom 27 microcatheter upon removal.They had attempted to reposition the pipeline with the microcatheter in an attempt to open it.More than 50% of this device was deployed before the failure, and it was resheathed less than or equal to two times before being removed from the patient.The device had not been positioned in a bend.Additionally, a pipeline vantage with shield technology (ped3-027-550-16) failed to open in the middle section.The distal segment had been positioned in a bend.More than 50% of this device was deployed, and it was resheathed more than two times before removal.Another pipeline vantage 5x14 was successfully implanted in the patient.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The resistance was in the middle section of the catheter.Continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter were observed.The cause of the event was not determined.
 
Additional Manufacturer Narrative
H3: product analysis #819073163:¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F ¿as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within an opened pipeline flex shield outer carton; and within a plastic bio-pouch.The pipeline flex shield was returned outside the phenom 27 catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿testing/analysis: the total and usable lengths of catheter were measured to be within specifications.The catheter was cut to check if the pipeline flex shield braid was returned.However, the braid was not returned for analysis.The catheter was flushed with water and water was exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete to open as the braid was not returned for analysis.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and " resistance during delivery" could not be confirmed as no defect was found with returned phenom 27 catheter and pipeline flex pushwire.It's possible that the severe vessel tortuosity may have contributed to the reported issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20893480
Report Number2029214-2024-02273
Device Sequence Number7902166
Product Code OUT
UDI-Device Identifier00763000284596
UDI-Public00763000284596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2026
Device Model NumberPED2-475-12
Device Catalogue NumberPED2-475-12
Device Lot NumberB607536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer12/17/2024
02/18/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/10/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale